Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 40, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 22, 2018, 6:36 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2018, 6:36 PM EDT (22:36 UTC)
- Expired
- Jul 23, 2018, 2:18 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
039 WHUS73 KAPX 222236 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 636 PM EDT Sun Jul 22 2018 LHZ347>349-230400- /O.NEW.KAPX.SC.Y.0040.180722T2236Z-180723T0400Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 636 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
2 follow-up statements
180 WHUS73 KAPX 230233 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1033 PM EDT Sun Jul 22 2018 LHZ349-230345- /O.CAN.KAPX.SC.Y.0040.000000T0000Z-180723T0400Z/ Sturgeon Pt to Alabaster MI- 1033 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ347-348-230800- /O.EXT.KAPX.SC.Y.0040.000000T0000Z-180723T0800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1033 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... THE Small Craft Advisory IS NOW IN EFFECT until 4 AM EDT Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
558 WHUS73 KAPX 230618 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 218 AM EDT Mon Jul 23 2018 LHZ347-348-230730- /O.CAN.KAPX.SC.Y.0040.000000T0000Z-180723T0800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 218 AM EDT Mon Jul 23 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 3:23 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 22, 3:23 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 323 PM EDT Sun Jul 22 2018 .NEAR TERM...(Through Tonight) Issued at 320 PM EDT Sun Jul 22 2018 ...Showers Linger... High Impact Weather Potential: None. Pattern Synopsis/Forecast: Slow moving stacked low pressure system is centered over Ohio, with a secondary strong short-wave impulse and attending surface low rotating up through far southern Ontario. Moisture feed/band of precip arcs off the Atlantic and through New England then back across southern Quebec and Ontario with the short- wave and within a well defined deformation axis pivoting north of the parent closed low. Across our area, most areas are still enjoying a bit of a break in the rainfall along with some sunshine in eastern upper and NW lower Michigan. But, short-wave and deformation forced showers is spreading back into NE lower Michigan, although coverage/intensity appears to have thinned. Tonight: Strong short-wave impulse and axis of deformation forcing will continue to slide back into lower Michigan before stalling and weakening through tonight. This will continue to push showers into the CWA over the next several hours. As mentioned, intial batch of showers has thinned somewhat. But there is another round of better organized showers back across southern Ontario still to come. Highest rain chances/amounts anticipated across NE lower Michigan. Minimal instability with thunder possibilities also minimal if not non-existent. && .SHORT TERM...(Monday through Tuesday) Issued at 320 PM EDT Sun Jul 22 2018 ...Rain showers Still Possible... High Impact Weather Potential...Minimal. Pattern Synopsis/Forecast...Looks like one more day of scattered showers, and then a day of isolated showers as the 500 mb low begins to fill on Monday, and a shortwave trough dives into the forecast area associated with the next 500 mb low in northern Manitoba. Of course, the next 500 mb low will begin to cool the region down (see the long term below) and put us into a more zonal pattern for a day for a few days. The 500 mb low, as it sinks into the the Northern Plains, forces a shortwave wave ridge over the Upper Great Lakes in the wake of the shortwave trough that lifted out Monday. Tuesday, the rain moves back into NE Lower as the moisture continues to remain and the 500 mb shortwave moves through during peak heating. As the mid level moisture moves out, the 500 mb shortwave trough moves east, and we lose peak heating, Tuesday night should be dry. Primary Forecast Concerns...Thunder concerns with the convection, as the showers in NE Lower could get a little beefy, but should remain below severe criteria as the instability on the GFS and ECMWF show showalter indices of 0 to -2c. && .LONG TERM...(Wednesday through Sunday) Issued at 320 PM EDT Sun Jul 22 2018 ...Rain Showers off and on Through the Week... Extended (Wednesday through Sunday)...Wednesday should remain dry during the day from the subsidence sandwiched between two 500 mb shortwave troughs. Timing of the Thursday trough is off between the GFS and ECMWF, but close enough to say that showers and thunderstorms will be expected during the morning, then rain showers from the upper CAA. Thursday and Friday will be the cooling, coolest days, before temperatures begin to warm on Saturday and Sunday. Friday will also see a fair amount rain as well with the 500 mb low dipping into the Upper Great Lakes. More scattered showers and thunderstorms will be expected as the low lifts out, but pinwheeling shortwave troughs will move over the region through Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 153 PM EDT Sun Jul 22 2018 VFR conditions have returned to the terminal sites and will remain that way through the balance of the afternoon into tonight. Another batch of rainfall is sliding westward across Lake Huron currently and will overspreads parts of northern lower Michigan through the afternoon/evening, before diminishing. But with the showers, lower CIGS return as well, becoming MVFR and possibly IFR as the night progresses. && .MARINE... Issued at 320 PM EDT Sun Jul 22 2018 Tonight through Tuesday...Winds will remain below small craft criteria through the early part of the week as a coll in the pressure pattern forms, and the gradient slackens over the Upper Great Lakes. This pattern will stay over the Upper Great Lakes through Tuesday night. This will leave the waves below small craft criteria through the period as well. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...BA SHORT TERM...JL LONG TERM...JL AVIATION...BA MARINE...JL
Hazardous weather outlook, Jul 22, 3:52 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 352 PM EDT Sun Jul 22 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-231200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 352 PM EDT Sun Jul 22 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.